How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

My son has been having seizure after stopping a run of Xanax

Customer Question

My son has been having seizure after stopping a long run of Xanax abuse. Will these eventually stop and if so, how long. He doesn't have any medical insurance so I'm at a loss of what to do. Please help?
Submitted: 7 months ago.
Category: Neurology
Expert:  Dr. Frank replied 7 months ago.

Hello. Yes, if his seizures were related to benzodiazepine abuse (and that alone, not other drugs of abuse?) then this is a problem of the GABA type a receptor, that is overly active due to the abuse, and over time this will self regulate back down to normal activities, and he will not have epilepsy or seizures. Exceptions to that rule includes having traumatic injuries or an EEG which is clearly focal with spike and wave discharges localized to one region. His EEG's should be normal, or have increased beta frequencies, but not anything focal. If you have any of his medical records and wish me to review them, just upload them minus his name, as this is a public forum. I will also put out the phone option where I can call you. JA charges extra for this service, but if you want to discuss him on the phone, confidentially, just put in the box, your number and a time to call if not now. If you would rather just chat here, ask questions and I will reply. Dr Frank